Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 28, 2014, 7:59 PM EDT for Hillsborough County, Florida. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 7:59 PM EDT (23:59 UTC)
- Expired
- May 28, 2014, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:00 PM EDT | TSTM WND DMG | Fish Hawk, FL | OFF DUTY NWS EMPLOYEE REPORTED A COUPLE OF TREES DOWN IN THE FISH HAWK CROSSING AREA. TIME ESTIMATED OFF RADAR. |
| May 28, 8:30 PM EDT | TSTM WND GST 57 | 2 Wnw Macdill Air Force, FL | OLD PORT TAMPA REPORTED A 57 MPH WIND GUST. |
| May 28, 8:30 PM EDT | MARINE TSTM WIND 57 | 2 Wnw Macdill Air Force, FL | OLD TAMPA BAY REPORTED 50 KNOT/57 MPH WIND GUST. |
| May 28, 8:49 PM EDT | TSTM WND GST 44 | Tampa International Air, FL | TAMPA INTERNATIONAL AIRPORT REPORTED A WIND GUST OF 44 MPH/38 KNOTS AT 849 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS52 KTBW 282359
SVRTBW
FLC057-290045-
/O.NEW.KTBW.SV.W.0029.140528T2359Z-140529T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
759 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 845 PM EDT.
* AT 759 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FISH HAWK...AND MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRANDON...PLANT CITY...TEMPLE TERRACE...TAMPA...TAMPA INTERNATIONAL
AIRPORT...LUTZ...APOLLO BEACH...LITHIA SPRINGS STATE PARK...
BLOOMINGDALE...GIBSONTON...RIVERVIEW...VALRICO...PROGRESS
VILLAGE...MANGO...SEFFNER...PALM RIVER...FLORIDA STATE
FAIRGROUNDS...ORIENT PARK...TAMPA EXECUTIVE AIRPORT AND YBOR CITY.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
2781 8245 2783 8240 2784 8244 2786 8241
2790 8243 2790 8246 2793 8247 2781 8247
2785 8256 2793 8254 2793 8257 2795 8256
2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 2359Z 152DEG 10KT 2782 8223
$$2 follow-up statements
774
WWUS52 KTBW 290017
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
817 PM EDT WED MAY 28 2014
FLC057-290045-
/O.CON.KTBW.SV.W.0029.000000T0000Z-140529T0045Z/
HILLSBOROUGH FL-
817 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HILLSBOROUGH COUNTY...
AT 817 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLOOMINGDALE...OR NEAR FISH HAWK...MOVING NORTHWEST AT
10 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 266.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GIBSONTON...RIVERVIEW...BRANDON...PLANT CITY...VALRICO...PROGRESS
VILLAGE...PLANT CITY AIRPORT...LAKE FERN...CHEVAL...HILLSBOROUGH
RIVER STATE PARK...LUTZ...NEW TAMPA...THONOTOSASSA...LETTUCE LAKE
PARK...WESTCHASE...UNIVERSITY OF SOUTH FLORIDA...CARROLLWOOD...TEMPLE
TERRACE...BUSCH GARDENS...WEST PARK...TAMPA EXECUTIVE AIRPORT...TOWN
N COUNTRY...SEFFNER...DOVER...MANGO...FLORIDA STATE FAIRGROUNDS...
ORIENT PARK...RAYMOND JAMES STADIUM...TAMPA INTERNATIONAL AIRPORT...
YBOR CITY...TAMPA...CHANNELSIDE...UNIVERSITY OF TAMPA...PALM RIVER...
SOHO...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...SOUTH TAMPA AND
MACDILL AIR FORCE BASE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
2781 8245 2783 8240 2784 8244 2786 8241
2790 8243 2790 8246 2793 8247 2781 8247
2785 8256 2793 8254 2793 8257 2795 8256
2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 0017Z 152DEG 10KT 2787 8227
$$615
WWUS52 KTBW 290046
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
846 PM EDT WED MAY 28 2014
FLC057-290056-
/O.EXP.KTBW.SV.W.0029.000000T0000Z-140529T0045Z/
HILLSBOROUGH FL-
846 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR HILLSBOROUGH COUNTY HAS
EXPIRED...
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 53.
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
2781 8245 2783 8240 2784 8244 2786 8241
2790 8243 2790 8246 2793 8247 2781 8247
2785 8256 2793 8254 2793 8257 2795 8256
2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 0017Z 152DEG 10KT 2787 8227
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:08 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 28, 4:08 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 408 PM EDT WED MAY 28 2014 .NEAR TERM (TONIGHT-THURSDAY)... MID/UPPER LEVEL CUTOFF LOW OVER THE ARK-LA-TEX WILL CONTINUE TO MEANDER IN THIS AREA THROUGH THURSDAY WITH A WEAK SHORTWAVE MOVING OVER THE FLORIDA PENINSULA LATE TONIGHT AND THURSDAY. MEANWHILE AT THE SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WEST ACROSS THE NORTHERN FLORIDA PENINSULA FROM THE ATLANTIC KEEPING A SOUTHEAST LOW LEVEL FLOW ACROSS THE AREA. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP AND MOVE INLAND THIS AFTERNOON WITH STORMS EVENTUALLY LINING UP OVER THE INTERIOR THIS EVENING. POTENTIAL FOR SMALL HAIL AND GUSTY WINDS REMAINS A POSSIBILITY WITH SOME OF THE STRONGER STORMS...ALONG WITH LOCALLY HEAVY RAIN AS STORM MOTION REMAINS RATHER SLOW. OVERNIGHT SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH SOME PATCHES OF GROUND FOG POSSIBLE AROUND SUNRISE. ON THURSDAY ABUNDANT MOISTURE WILL BE IN PLACE WITH PRECIPITABLE WATER BETWEEN 1.6 AND 1.8 INCHES SO WITH THE UPPER LEVEL DISTURBANCE IN THE VICINITY LOWERING MID LEVEL TEMPERATURES SLIGHTLY WE SHOULD SEE SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING STORMS AS THE SEA BREEZES DEVELOP. HOWEVER...SOME OF THE GUIDANCE IS HINTING AT CONVECTION OVER THE GULF LATE TONIGHT INTO THURSDAY MORNING AND IF THIS BECOMES WIDESPREAD ENOUGH WE MAY END UP WITH A LOT OF MID/HIGH CLOUDS WHICH WOULD LIMIT/DELAY THE ONSET OF CONVECTION. FOR NOW HAVE ISOLATED POPS (20 PERCENT) IN THE MORNING AND LEFT THE 60 POPS IN FOR THE AFTERNOON AND EARLY EVENING HOURS. LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 60S TO MID 70S WITH HIGHS ON THURSDAY A LITTLE BIT COOLER THEN TODAY THANKS TO THE EXPECTED CLOUD COVER IN THE MID 80S TO AROUND 90 DEGREES. .MID TERM (THURSDAY NIGHT- FRIDAY)... AN UPPER LOW CENTERED OVER THE ARK-LA-TEX REGION WILL SHIFT SOUTH AND WEST OVER TX AS AN UPPER HIGH BUILDS SOUTH OVER THE SE STATES. SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE STATE FROM THE ATLANTIC AS A FRONTAL BOUNDARY STALLS TO THE NORTH OF THE AREA. PREDOMINANT EASTERLY FLOW WILL GIVE WAY TO A SEA BREEZE FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES WITH DEEP MOISTURE IN PLACE. SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE STRONGEST STORMS CONTAINING HAIL AND STRONG WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL AND DEADLY FREQUENT LIGHTNING. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 80S ALONG THE COAST TO THE LOWER 90S INLAND. LOWS THURSDAY NIGHT WILL BE IN THE MID TO UPPER 60S NORTH...TO UPPER 60S TO THE MID 70S CENTRAL AND SOUTH. .LONG TERM (FRIDAY NIGHT-TUESDAY)... UPPER RIDGING WILL CONTINUE TO BUILD SOUTHWARD OVER THE SE US AND REMAIN IN PLACE OVER THE STATE FOR EARLY NEXT WEEK. HIGH PRESSURE IN PLACE ACROSS THE AREA AT THE SURFACE AND A STALLED FRONTAL BOUNDARY TO THE NORTH WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN BE REINFORCED FROM THE NORTH/NE SUNDAY THROUGH TUESDAY AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AS A BACK-DOOR COLD FRONT BEFORE WASHING OUT ACROSS THE AREA AND THE HIGH PRESSURE CENTER BUILDING SOUTH JUST TO THE EAST OF THE STATE OVER THE ATLANTIC THROUGH TUESDAY. EASTERLY FLOW WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE PERIOD WITH WEAK AFTERNOON SEA BREEZES DEVELOPING EACH DAY. THIS WILL ALLOW FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES THROUGH SUNDAY...THEN ISOLATED SHOWERS AND THUNDERSTORMS FOR EARLY NEXT WEEK AS THE AREA DRIES OUT A BIT AND THE UPPER HIGH SETTLES OVER THE STATE. TEMPERATURES WILL REMAIN NEAR TO JUST ABOVE NORMAL EACH DAY. && .AVIATION... MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT. LATE TONIGHT INTO EARLY THURSDAY MORNING SOME AREAS OF MVFR/LOCAL IFR VISIBILITIES IN FOG WILL BE POSSIBLE. && .MARINE... HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO THE GULF WATERS PRODUCING GENERALLY SOUTHEAST WINDS AT LESS THAN 15 KNOTS. WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST EACH AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS THAN 3 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE CONCERN WILL BE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS...WITH NO HEADLINES OTHERWISE EXPECTED. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 87 73 88 / 20 60 20 40 FMY 72 89 70 90 / 20 60 30 50 GIF 71 90 71 91 / 30 60 20 40 SRQ 71 86 70 88 / 20 60 20 40 BKV 68 88 66 89 / 20 60 20 40 SPG 76 87 74 87 / 20 60 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE MARINE...74/WYNN MID TERM/LONG TERM...24/HUBBARD
Hazardous weather outlook, May 28, 4:53 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT WED MAY 28 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282100- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE THEN EXPECTED FOR MONDAY AND TUESDAY AFTERNOONS AS DRIER AIR MOVES INTO THE AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
In the hours before
Special weather statement, May 28, 6:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 638 PM EDT WED MAY 28 2014 FLZ151-251-282330- COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- 638 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR VALRICO...OR 6 MILES EAST OF BRANDON... MOVING NORTHWEST AT 5 MPH...WILL AFFECT PLANT CITY...PLANT CITY AIRPORT...TAMPA EXECUTIVE AIRPORT AND SEFFNER...UNTIL 730 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 256 AND 261. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION. && LAT...LON 2793 8242 2813 8225 2795 8206 2785 8216 TIME...MOT...LOC 2238Z 126DEG 2KT 2794 8219
Special weather statement, May 28, 6:56 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 656 PM EDT WED MAY 28 2014 FLZ255-282345- INLAND MANATEE- 656 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MANATEE COUNTY... AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED 6 MILES SOUTHWEST OF DUETTE...OR 22 MILES WEST OF WAUCHULA...MOVING NORTH AT 5 MPH...WILL AFFECT MYAKKA HEAD AND DUETTE...UNTIL 745 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2763 8236 2764 8207 2744 8206 2741 8223 TIME...MOT...LOC 2256Z 164DEG 5KT 2752 8216
Local storm report, May 28, 6:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
657 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 NE PORT CHARLOTTE 27.02N 82.05W
05/28/2014 E1.00 INCH CHARLOTTE FL PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL ON INTERSTATE 75 NEAR
THE KINGS HIGHWAY EXIT IN CHARLOTTE COUNTY AT 523 PM EDT
USING SOCIAL MEDIA.
&&
RGARCIASpecial weather statement, May 28, 7:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
733 PM EDT WED MAY 28 2014
FLZ151-251-290015-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
733 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH
COUNTY...
AT 732 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR RAYMOND JAMES STADIUM...OR NEAR
TAMPA INTERNATIONAL AIRPORT...MOVING WEST AT 5 MPH...WILL AFFECT
BUSCH GARDENS...ORIENT PARK...RAYMOND JAMES STADIUM AND YBOR
CITY...UNTIL 815 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN.
ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
PENNY SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS NEAR THE
INTERNATIONAL MALL.
&&
LAT...LON 2808 8265 2816 8249 2797 8236 2790 8246
2791 8247 2793 8247 2789 8248 2785 8252
2789 8256 2793 8254 2793 8257 2795 8255
2796 8262 2798 8261 2801 8265
TIME...MOT...LOC 2332Z 109DEG 3KT 2798 8251Local storm report, May 28, 7:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
750 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SE TAMPA INTERNATIONA 27.97N 82.52W
05/28/2014 E0.75 INCH HILLSBOROUGH FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED PENNY SIZE HAIL NEAR THE
INTERNATIONAL MALL IN TAMPA.
&&
TDSpecial weather statement, May 28, 7:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
750 PM EDT WED MAY 28 2014
FLZ052-151-251-290030-
POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
750 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH AND WEST
CENTRAL POLK COUNTIES...
AT 749 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR FISH HAWK...MOVING NORTHWEST AT
15 MPH...WILL AFFECT ALAFIA RIVER STATE PARK...FISH HAWK...LITHIA
SPRINGS STATE PARK...VALRICO...AND BLOOMINGDALE...UNTIL 830 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 257.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE
CAUTION.
&&
LAT...LON 2803 8218 2780 8203 2770 8220 2787 8241
2789 8242 2790 8242
TIME...MOT...LOC 2349Z 147DEG 12KT 2783 8217The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:00 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| May 27, 8:28 PM EDT | Areal Flood Advisory | TBW | Pasco | 62 min |
| May 28, 2:06 PM EDT | Special Weather Statement | TBW | Citrus | 39 min |
| May 28, 2:09 PM EDT | Special Weather Statement | TBW | Levy | 51 min |
| May 28, 2:55 PM EDT | Areal Flood Advisory | TBW | Levy | 65 min |
| May 28, 3:52 PM EDT | Special Weather Statement | TBW | Gilchrist | 38 min |
| May 28, 4:04 PM EDT | Special Weather Statement | TBW | Manatee | 41 min |
| May 28, 4:17 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| May 28, 4:48 PM EDT | Special Weather Statement | TBW | Charlotte | 42 min |
| May 28, 5:00 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 60 min |
| May 28, 5:06 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 24 min |
| May 28, 5:11 PM EDT | Special Marine Warning | TBW | 49 min | |
| May 28, 5:32 PM EDT | Areal Flood Advisory | TBW | Charlotte | 58 min |
| May 28, 5:41 PM EDT | Special Weather Statement | TBW | DeSoto | 49 min |
| May 28, 6:02 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| May 28, 6:38 PM EDT | Special Weather Statement | TBW | Hillsborough | 52 min |
| May 28, 6:56 PM EDT | Special Weather Statement | TBW | Manatee | 49 min |
| May 28, 7:07 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 38 min |
| May 28, 7:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| May 28, 7:42 PM EDT | Special Marine Warning | TBW | 63 min | |
| May 28, 7:50 PM EDT | Special Weather Statement | TBW | Hillsborough | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.